MAUDE Adverse Event Report: ICU MEDICAL, INC. JELCO PRO CATHETER 22 X 1; CATHETER,INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL, INC. JELCO PRO CATHETER 22 X 1; CATHETER,INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 305006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient was administered with iv catheter, but upon removal, it was discovered that the end plastic catheter piece had detached from the hub and remained lodged in the patient¿s arm.Vascular surgical intervention was required to remove it.There was patient involvement and patient was unable to work for the remainder of the week without compensation due to the required surgery.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
One photo was returned for one (1) used device was received for evaluation.Based on resolution of photo, root cause could not be defined with confidence.No product was returned, the investigation could not confirm.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.
 
Additional Manufacturer Narrative
One used catheter assembly, with third-party extension set and without severed tube, needle guard assembly, sheath and packaging, and a photo of the device were returned for analysis.Sample and photo were visually evaluated for potential nonconformances.The sample and photo displayed evidence of catheter tube severance, specifically within the catheter hub nose.Review of manufacturing logbook notes identified no definitive root cause for the observed catheter severance.The probable cause, however, is due to a variation in technique.Per ifu extreme care must be taken not to cut the catheter, as the use of sharp implements near the device may result in a tube severance during use.

Brand Name
JELCO PRO CATHETER 22 X 1
Common Device Name
CATHETER,INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22302053
Report Number3012307300-2025-07454
Device Sequence Number15594053
Product Code FOZ
UDI-Device Identifier10351688071118
UDI-Public(01)10351688071118(17)270619(10)6021639
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305006
Device Lot Number6021639
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer07/25/2025
12/15/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/11/2025
12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown